Alert archive / Tennessee / High Wind Warnings in 2008
High Wind Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this high wind warning at Sep 14, 2008, 5:21 AM CDT for 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; 7 counties in Tennessee. It was in force for 7 hr. 27 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 14, 2008, 5:21 AM CDT (10:21 UTC)
- Expired
- Sep 14, 2008, 12:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Carroll County, TN, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 93 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 5:45 AM CDT | NON-TSTM WND DMG | E Biggers, AR | NUMEROUS LARGE TREE LIMBS DOWN. A FEW LARGE TREES BLOWN OVER. POWER LINES DOWN COUNTY WIDE. WINDS ESTIMATED 45 TO 60 MPH. |
| Sep 14, 6:30 AM CDT | NON-TSTM WND DMG | Marmaduke, AR | SEVERAL LARGE TREES DOWN AROUND MARMADUKE |
| Sep 14, 7:08 AM CDT | NON-TSTM WND DMG | Jonesboro, AR | *** 1 INJ *** SEVERAL HOMES...GAS LINES...AND GAS MAINS DAMAGED ACROSS CRAIGHEAD COUNTY DUE TO HIGH WINDS ASSOCIATED WITH TROPICAL DEPRESSION IKE. MAXIMUM OFFICIAL WIND GUST OBSERVED AT THE NWS JONESBORO ASOS WAS 62 MPH AT 0623 AM CDT. ONE MINOR INJURY WAS ALS |
| Sep 14, 7:22 AM CDT | NON-TSTM WND DMG | Caruthersville, MO | *** 1 INJ *** CARUTHERSVILLE FIRE CHIEF REPORTS THAT A TREE FELL ON A HOUSE AND DEMOLISHED IT AT 1186 COUNTY HIGHWAY 553 IN CARUTHERSVILLE. PERSON INSIDE WAS INITIALLY TRAPPED AND INJURED. THE TRAPPED PERSON WAS RESCUED AND TAKEN TO A LOCAL HOSPITAL. |
| Sep 14, 7:50 AM CDT | NON-TSTM WND DMG | Caruthersville, MO | *** 1 INJ *** A FIREFIGHTER WAS INJURED BY A FALLING TREE LIMB WHILE RESCUING A PERSON TRAPPED IN THEIR HOME BY A FALLEN TREE. |
| Sep 14, 7:55 AM CDT | NON-TSTM WND GST 61 | Malden, MO | THE MISSOURI DEPARTMENT OF TRANSPORTATION AWOS RECORDED A MAXIMUM SUSTAINED WIND OF 43 MPH WITH A GUST TO 61 MPH. |
| Sep 14, 9:00 AM CDT | NON-TSTM WND DMG | Dyersburg, TN | NUMEROUS TREES DOWN COUNTY WIDE |
| Sep 14, 9:00 AM CDT | NON-TSTM WND DMG | Kenton, TN | HIGH WINDS FROM TROPICAL DEPRESSION IKE RESULTED IN MINOR TREE DAMAGE NEAR KENTON IN OBION COUNTY. |
| Sep 14, 9:00 AM CDT | NON-TSTM WND DMG | Martin, TN | NUMEROUS TREES DOWN. POWER LINES DOWN. SOME STRUCTRUAL DAMAGE. WINDS ESTIMATED 60 MPH. |
| Sep 14, 9:09 AM CDT | NON-TSTM WND GST 60 | Obion, TN | NUMEROUS TREES DOWN COUNTY WIDE. POWER LINES DOWN. 2 STATE HIGHWAYS CLOSED DUE TO TREES DOWN. SOME STRUCTRUAL DAMAGE. |
| Sep 14, 9:09 AM CDT | NON-TSTM WND DMG | Obion, TN | NUMEROUS TREES DOWN COUNTY WIDE. POWER LINES DOWN. 2 STATE HIGHWAYS CLOSED DUE TO TREES DOWN. SOME STRUCTRUAL DAMAGE. |
| Sep 14, 9:30 AM CDT | NON-TSTM WND DMG | 2 N Tiptonville, TN | MOBILE HOME DESTROYED ALONG HIGHWAY 22 IN NORTH TIPTONVILLE. |
| Sep 14, 9:30 AM CDT | NON-TSTM WND DMG | 3 W Dyersburg, TN | ONE HOUSE WITH PARTIAL ROOF DAMAGE JUST SOUTHWEST OF THE FINLEY COMMUNITY. |
| Sep 14, 9:30 AM CDT | NON-TSTM WND DMG | Dyersburg, TN | NUMEROUS TREES...POWERLINES...AND ROAD SIGNS DOWN COUNTYWIDE...ESPECIALLY ACROSS THE NORTHERN PORTIONS OF DYER COUNTY. |
| Sep 14, 9:30 AM CDT | NON-TSTM WND DMG | Ridgely, TN | NUMEROUS TREES...CABLE LINES...AND POWERLINES DOWN IN RIDGELY. |
| Sep 14, 9:30 AM CDT | NON-TSTM WND DMG | Tiptonville, TN | ROOF BLOWN OFF TWO CLASSROOMS AT THE MARGARET NEWTON GRADE SCHOOL ON CHURCH STREET IN TIPTONVILLE. |
| Sep 14, 9:30 AM CDT | NON-TSTM WND DMG | Union City, TN | LARGE TREES DOWN THROUGHOUT UNION CITY |
| Sep 14, 9:30 AM CDT | WILDFIRE | 3 N Dyersburg, TN | STRONG WINDS KNOCKED DOWN A POWERLINE WHICH RESULTED IN A WILDLAND FIRE THAT SPREAD ACROSS AREAS IN NORTH DYERSBURG IN THE STRONG WINDS. NO REPORTS OF DAMAGE OR INJURIES IN ASSOCIATION WITH THE FIRE. THE WILDFIRE HAS BEEN EXTINGUISHED BY LOCAL FIRE FIGHTERS. |
| Sep 14, 10:00 AM CDT | NON-TSTM WND DMG | 15 N Dresden, TN | TREE DAMAGED ROOF OF HOUSE AND CARPORT. ALSO DAMAGE TO A CAR INSIDE CARPORT. |
| Sep 14, 10:00 AM CDT | NON-TSTM WND DMG | Dresden, TN | ROOF DAMAGE FROM A TREE THAT FELL ON ROOF OF HOUSE ALONG CHILDS STREET IN DRESDEN. |
| Sep 14, 10:00 AM CDT | NON-TSTM WND DMG | Gibson, TN | A FEW TREES REPORTED DOWN ACROSS THE NORTHERN PORTIONS OF GIBSON COUNTY. |
| Sep 14, 10:00 AM CDT | NON-TSTM WND DMG | Martin, TN | TREE ON THE ROOF OF A HOUSE ALONG K STREET IN MARTIN. |
| Sep 14, 10:00 AM CDT | NON-TSTM WND DMG | Palmersville, TN | DAMAGE TO BRICK ON HOME ALONG PALMERSVILLE HIGHWAY 89. |
| Sep 14, 10:30 AM CDT | NON-TSTM WND DMG | 3 Se Tiptonville, TN | LARGE TREES...TREE LIMBS...AND POWER LINES DOWN NEAR REELFOOT LAKE STATE PARK. |
| Sep 14, 10:40 AM CDT | NON-TSTM WND DMG | Tiptonville, TN | LARGE TREE FELL ONTO A HOME...POWER LINES DOWN. |
| Sep 14, 11:00 AM CDT | NON-TSTM WND DMG | Huntingdon, TN | A FEW TREES AND POWERLINES DOWN. |
| Sep 14, 11:00 AM CDT | NON-TSTM WND DMG | Puryear, TN | TREES AND POWERLINES DOWN COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 5.0
- Supercell composite
- 22.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 141021 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 521 AM CDT SUN SEP 14 2008 TROPICAL STORM IKE WILL MOVE FROM NORTHWEST ARKANSAS INTO SOUTH CENTRAL ILLINOIS THROUGH MIDDAY TODAY. STRONG WINDS ON THE EAST AND SOUTHWEST SIDE OF IKE WILL AFFECT THE MIDSOUTH THROUGH MID AFTERNOON TODAY. ARZ008-009-017-018-141400- /O.NEW.KMEG.HW.W.0002.080914T1021Z-080914T1400Z/ /O.EXT.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD 521 AM CDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE WIND ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. SUSTAINED WINDS OF 35 TO 40 MPH...WITH GUSTS TO 55 MPH WILL OCCUR THROUGH 9 AM. THESE VERY STRONG WINDS WILL LIKELY DAMAGE POWER LINES... TREES AND MAY CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS. SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH WILL BE LIKELY FROM 9 AM...THROUGH MID AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE. $$ ARZ026>028-035-036-048-049-058-MOZ113-115-MSZ001>014-020-021- TNZ001>004-019>021-048>055-088>092-141400- /O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS- LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-DESOTO-MARSHALL-BENTON MS-TIPPAH- ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-UNION-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY- DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...KENNETT... CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA... TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD... NEW ALBANY...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG... HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 521 AM CDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH WILL BE LIKELY THROUGH MID AFTERNOON. THE STRONG WINDS MAY RESULT IN DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PWB
3 follow-up statements
000 WWUS74 KMEG 141123 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 623 AM CDT SUN SEP 14 2008 TROPICAL STORM IKE WILL MOVE FROM NORTHWEST ARKANSAS INTO SOUTH CENTRAL ILLINOIS THROUGH MIDDAY TODAY. STRONG WINDS ON THE EAST AND SOUTHWEST SIDE OF IKE WILL AFFECT THE MIDSOUTH THROUGH MID AFTERNOON TODAY. ARZ026-MOZ113-141400- /O.EXA.KMEG.HW.W.0002.000000T0000Z-080914T1400Z/ /O.EXT.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ CRAIGHEAD-DUNKLIN- INCLUDING THE CITIES OF...JONESBORO...KENNETT 623 AM CDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THESE STRONG WINDS WILL CAUSE STRUCTURAL DAMAGE AND TREE DAMGE. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SUSTAINED WINDS BETWEEN 35 AND 40 MPH...WITH GUSTS UP TO 55 MPH WILL BE LIKELY THROUGH 9 AM. THE STRONG WINDS MAY RESULT IN DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ARZ008-009-017-018-141400- /O.EXT.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ /O.CON.KMEG.HW.W.0002.000000T0000Z-080914T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD 623 AM CDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. SUSTAINED WINDS OF 35 TO 40 MPH...WITH GUSTS TO 55 MPH WILL OCCUR THROUGH 9 AM. THESE VERY STRONG WINDS WILL LIKELY DAMAGE POWER LINES... TREES AND MAY CAUSE STRUCTURAL DAMAGE TO BUILDINGS. SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH WILL BE LIKELY FROM 9 AM...THROUGH MID AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE. $$ ARZ027-028-035-036-048-049-058-MOZ115-MSZ001>014-020-021- TNZ001>004-019>021-048>055-088>092-141400- /O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS- PEMISCOT-DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO- TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION- TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER- HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE... WEST MEMPHIS...FORREST CITY...HELENA...CARUTHERSVILLE... SOUTHAVEN...OLIVE BRANCH...CORINTH...IUKA...TUNICA...BOONEVILLE... CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 623 AM CDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH WILL BE LIKELY THROUGH MID AFTERNOON. THE STRONG WINDS MAY RESULT IN DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMEG 141405 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 905 AM CDT SUN SEP 14 2008 TROPICAL STORM IKE WILL MOVE FROM NORTHWEST ARKANSAS INTO SOUTH CENTRAL ILLINOIS THROUGH MIDDAY TODAY. STRONG WINDS ON THE EAST AND SOUTHWEST SIDE OF IKE WILL AFFECT THE MIDSOUTH THROUGH MID AFTERNOON TODAY. ARZ008-009-017-018-026-142100- /O.CAN.KMEG.HW.W.0002.000000T0000Z-080914T1400Z/ /O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO 905 AM CDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH WILL BE LIKELY THROUGH MID AFTERNOON. THE STRONG WINDS MAY RESULT IN DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOZ115-TNZ001>004-019>021-142100- /O.EXB.KMEG.HW.W.0002.000000T0000Z-080914T1700Z/ /O.EXT.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL- INCLUDING THE CITIES OF...CARUTHERSVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON 905 AM CDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CDT TODAY... ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS AFTERNOON. SUSTAINED WINDS BETWEEN 35 AND 40 MPH...WITH GUSTS UP TO 60 MPH WILL BE LIKELY THROUGH 12 PM. THE STRONG WINDS MAY RESULT IN DOWNED TREE TREES...WIDESPREAD POWER OUTAGES...AND SOME POSSIBLE STRUCTURAL DAMAGE TO WEAK STRUCTURES OR MOBILE HOMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE. $$ MOZ113-142100- /O.EXT.KMEG.HW.W.0002.000000T0000Z-080914T1700Z/ /O.EXT.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ DUNKLIN- INCLUDING THE CITY OF...KENNETT 905 AM CDT SUN SEP 14 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON CDT TODAY... ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON CDT TODAY. THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS AFTERNOON. SUSTAINED WINDS BETWEEN 35 AND 40 MPH...WITH GUSTS UP TO 60 MPH WILL BE LIKELY THROUGH 12 PM. THE STRONG WINDS MAY RESULT IN DOWNED TREE TREES...WIDESPREAD POWER OUTAGES...AND SOME POSSIBLE STRUCTURAL DAMAGE TO WEAK STRUCTURES OR MOBILE HOMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE. $$ ARZ027-028-035-036-048-049-058-MSZ001>014-020-021-TNZ048>055- 088>092-142100- /O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-TALLAHATCHIE- YALOBUSHA-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER- HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE... WEST MEMPHIS...FORREST CITY...HELENA...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...COVINGTON...JACKSON...LEXINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 905 AM CDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SUSTAINED WINDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH WILL BE LIKELY THROUGH MID AFTERNOON. THE STRONG WINDS MAY RESULT IN DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
000 WWUS74 KMEG 141718 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1218 PM CDT SUN SEP 14 2008 TROPICAL DEPRESSION IKE HAS MOVED QUICKLY NORTHEAST AND IS POSITIONED OVER SOUTHEAST ILLINOIS AT NOON. THE PRESSURE GRADIENT REMAINS TIGHT ACROSS NORTHERN PORTIONS OF THE AREA AND WINDS WILL CONTINUE TO GUST OVER ADVISORY CRITERIA BEHIND A COLD FRONT MOVING ACROSS THE AREA THIS AFTERNOON. MOZ113-115-TNZ001>004-019>021-142100- /O.EXP.KMEG.HW.W.0002.000000T0000Z-080914T1700Z/ /O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL- INCLUDING THE CITIES OF...KENNETT...CARUTHERSVILLE...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON 1218 PM CDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SUSTAINED WINDS AROUND 25 MPH...WITH GUSTS UP TO 35 MPH WILL LIKELY CONTINUE THROUGH THE AFTERNOON. THESE STRONG WINDS MAY RESULT IN ADDITIONAL DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ARZ027-035-036-048-049-058-MSZ001>014-020-021-TNZ049-050-052>055- 088>092-141830- /O.CAN.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ POINSETT-CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO- MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS- COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-TALLAHATCHIE-YALOBUSHA- TIPTON-HAYWOOD-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...HARRISBURG...WYNNE...WEST MEMPHIS... FORREST CITY...HELENA...SOUTHAVEN...OLIVE BRANCH...CORINTH... IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD... NEW ALBANY...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1218 PM CDT SUN SEP 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA EARLY THIS AFTERNOON BUT EXPECT CONTINUED WIND GUSTS BETWEEN 20 AND 30 MPH. $$ ARZ008-009-017-018-026-028-TNZ048-051-142100- /O.CON.KMEG.WI.Y.0024.000000T0000Z-080914T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-MISSISSIPPI-LAUDERDALE- CROCKETT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... BLYTHEVILLE 1218 PM CDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SUSTAINED WINDS AROUND 25 MPH...WITH GUSTS UP TO 35 MPH WILL LIKELY CONTINUE THROUGH THE AFTERNOON. THESE STRONG WINDS MAY RESULT IN ADDITIONAL DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this high wind warning went out at Sep 14, 3:45 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 14, 3:45 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CDT SUN SEP 14 2008
.DISCUSSION...
TROPICAL DEPRESSION IKE WAS CENTERED OVER NORTH CENTRAL AR AT
DISCUSSION TIME... SLIGHTLY FARTHER ALONG IN ITS NORTHEASTWARD TRACK
THAN EARLIER FORECAST. KLZK/KNQA RADARS SHOWED A CONVECTIVE BAND
LIFTING NORTH THROUGH THE EASTERN AR/WESTERN MS DELTA...INTO THE
MEMPHIS METRO. LIGHTNING DETECTION HAD THUS FAR NOT PICKED UP ANY
GROUND STRIKES WITH THIS ACTIVITY DURING THE OVERNIGHT HOURS...
INDICATIVE OF THE WEAK TO MARGINAL INSTABILITY. HOWEVER... 0 TO
3KM HELICITY VALUES WERE IMPRESSIVE...NEAR 500 M2/S2.
LOW LEVEL INSTABILITY SHOULD INCREASE FOLLOWING SUNRISE. BY THIS
TIME...THE CENTER OF TROPICAL DEPRESSION IKE WILL BE CENTERED OVER
WEST CENTRAL IL. OVER THE MIDSOUTH...SURFACE WINDS OVER THE DELTA
REGION WILL VEER BEHIND A TROF AXIS BY 10 AM...LOWERING HELICITY
VALUES SIGNIFICANTLY. THERE WILL LIKELY BE A NARROW WINDOW OF HIGH
HELICITY AND WEAK TO MODERATE INSTABILITY OVER WEST TN...WELL EAST
OF MEMPHIS...IN THE MID TO LATE LATE MORNING. THIS AREA HAS BEEN
INCLUDED IN THE UPDATED SPC DAY1 OUTLOOK.
THIS AFTERNOON...THE BEST AREA OF LIFT WILL MOVE QUICKLY OFF TO
THE EAST...WITH SUBSIDENCE SWEEPING THROUGH THE MIDSOUTH BEHIND A
COLD FRONT. LOW END ADVISORY WIND SPEEDS MAY BE OBSERVED BEHIND
THE FRONT THIS AFTERNOON. HAVE OPTED TO KEEP THE WIND ADVISORY
THROUGH 4 PM CDT AND HAVE EXPANDED IT INTO THE TN RIVER VALLEY.
THIS ADVISORY MAY NEED EARLY CANCELLATION WEST OF THE MS RIVER.
WINDS WILL DECREASE SIGNIFICANTLY OVER ALL OF THE MIDSOUTH THIS
EVENING... ACCOMPANIED BY CLEARING SKIES AND NOTICEABLY LESS HUMID
AIR.
THE UPCOMING WORKWEEK PROMISES TRANQUIL...AUTUMN LIKE WEATHER FOR
THE MIDSOUTH. WITH LOW DEWPOINTS...WEAK WINDS AND LIMITED CLOUDS...
EXPECT FAIRLY LARGE DIURNAL TEMPERATURE RANGES.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 82 60 76 56 / 70 10 10 0
MKL 80 56 76 53 / 80 10 10 0
JBR 80 58 75 55 / 90 0 10 0
TUP 84 62 77 55 / 60 10 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Sep 14, 4:08 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 408 AM CDT SUN SEP 14 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 408 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF TORNADOES OVER THE MISSISSIPPI RIVER DELTA EARLY THIS MORNING. LATER THIS MORNING...THIS RISK AREA WILL LIFT INTO TO WEST TENNESSEE...WITH A MID TO LATE MORNING TORNADO RISK OCCURRING EAST OF A BOLIVAR TO TIPTONVILLE LINE. THE ISOLATED TORNADO THREAT SHOULD END OVER ALL OF THE MIDSOUTH BY EARLY AFTERNOON...AS WINDS SHIFT TO THE WEST...BRINGING IN DRIER AND MORE STABLE AIR. A WIND ADVISORY IS IN EFFECT FOR MUCH OF THE MIDSOUTH THROUGH 4 PM. WIND GUSTS MAY REACH AS HIGH AS 45 MPH OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE THIS MORNING. THE STRONG WINDS WILL LIKELY CAUSE TREE LIMB DAMAGE AND MAY RESULT IN ISOLATED POWER OUTAGES. WINDS WILL DECREASE SIGNIFICANTLY OVER ALL OF THE MIDSOUTH BY SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING OVER THE MISSISSIPPI RIVER DELTA REGION...AND OVER WEST TENNESSEE THIS MORNING...THROUGH EARLY AFTERNOON. PWB
Nearby
High Wind Warnings in Tennessee, 2008High Wind Warnings in Arkansas, 2008High Wind Warnings in Missouri, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.